Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 6, 2012, 11:45 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 11:45 AM CDT (16:45 UTC)
- Expired
- Sep 6, 2012, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 11:46 AM CDT | TSTM WND DMG | El Dorado Springs, MO | SEVERAL TREES WERE REPORTED DOWN IN THE CITY. POWER WAS REPORTED OUT. |
| Sep 6, 11:50 AM CDT | HAIL 0.75 | El Dorado Springs, MO | |
| Sep 6, 12:19 PM CDT | TSTM WND DMG | 4 W Humansville, MO | LARGE LIMBS WERE REPORTED DOWN AND A CEDAR TREE WAS UPROOTED AT THE CIRCLE OF HOPE GIRLS RANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052
WUUS53 KSGF 061645
SVRSGF
MOC039-185-061730-
/O.NEW.KSGF.SV.W.0241.120906T1645Z-120906T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1230 PM CDT
* AT 1142 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF EL DORADO SPRINGS TO 9 MILES
WEST OF STOCKTON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO SPRINGS...LOWRY CITY...OSCEOLA AND STOCKTON.
THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN AND STOCKTON LAKES...GET AWAY FROM THE WATER
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3820 9351 3791 9351 3791 9356 3783 9357
3783 9363 3775 9363 3774 9361 3764 9362
3764 9401 3790 9407 3814 9406 3821 9366
3821 9357 3822 9356
TIME...MOT...LOC 1645Z 254DEG 24KT 3805 9399 3770 9394
HAIL...0.75IN
WIND...60 MPH
$$
BOXELL2 follow-up statements
433
WWUS53 KSGF 061701
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT THU SEP 6 2012
MOC039-185-061730-
/O.CON.KSGF.SV.W.0241.000000T0000Z-120906T1730Z/
CEDAR MO-ST. CLAIR MO-
1201 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
CEDAR COUNTIES UNTIL 1230 PM CDT...
AT 1156 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF LOWRY CITY TO STOCKTON...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
EL DORADO SPRINGS...LOWRY CITY...OSCEOLA AND STOCKTON.
THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN LAKE OR STOCKTON LAKE...GET AWAY FROM THE WATER
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3820 9351 3791 9351 3791 9357 3783 9357
3783 9363 3775 9363 3774 9361 3764 9362
3765 9394 3775 9396 3790 9405 3814 9406
3821 9366 3821 9357 3822 9356
TIME...MOT...LOC 1701Z 254DEG 24KT 3808 9386 3773 9381
HAIL...0.75IN
WIND...60 MPH
$$
BOXELL318
WWUS53 KSGF 061708
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT THU SEP 6 2012
MOC039-185-061730-
/O.CON.KSGF.SV.W.0241.000000T0000Z-120906T1730Z/
CEDAR MO-ST. CLAIR MO-
1208 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
EASTERN CEDAR COUNTIES UNTIL 1230 PM CDT...
AT 1205 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF LOWRY CITY TO STOCKTON...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. THE PUBLIC HAS REPORTED TREES DOWN IN STOCKTON AND
EL DORADO SPRINGS.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
LOWRY CITY...OSCEOLA AND STOCKTON.
THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN LAKE OR STOCKTON LAKE...GET AWAY FROM THE WATER
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3820 9351 3791 9351 3791 9357 3783 9357
3783 9363 3775 9363 3774 9361 3764 9362
3765 9383 3790 9398 3815 9398 3821 9366
3821 9357 3822 9356
TIME...MOT...LOC 1707Z 254DEG 24KT 3809 9381 3774 9376
HAIL...<.75IN
WIND...60 MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:56 AM CDT, 49 minutes earlier.
Area forecast discussion, Sep 6, 10:56 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1056 AM CDT THU SEP 6 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 1045 AM CDT THU SEP 6 2012/ A CLUSTER OF THUNDERSTORMS CONTINUES TO TRACK FROM SOUTHEASTERN KANSAS INTO FAR WEST CENTRAL MISSOURI LATE THIS MORNING AND HAS SHOWN A GRADUAL INCREASE IN INTENSITY. THIS CONVECTION WAS SUPPORTED BY A SUBTLE MID LEVEL SHORTWAVE AS DEPICTED BY WATER VAPOR IMAGERY ACROSS SOUTH CENTRAL KANSAS AND NORTH CENTRAL OKLAHOMA. IN ADDITION...THIS ACTIVITY WAS RIDING EAST ALONG A WEAK BOUNDARY THAT STRETCHED FROM SOUTHEASTERN KANSAS INTO THE NORTHERN OZARKS FROM NEAR NEVADA TO ROLLA. AN AXIS OF HIGH 700 MB MOISTURE AND PRECIPITABLE WATER VALUES NEAR 1.8WERE ALSO SUPERIMPOSED ALONG THIS BOUNDARY. WITH THAT SAID...THE EXPECTATION IS FOR THIS CLUSTER OF STORMS TO REMAIN IN TACT AND TRACK EASTWARD ACROSS CENTRAL MISSOURI OR NORTHERN OZARKS INTO THE AFTERNOON HOURS. NEAR TERM MODELS SUGGEST A SIMILAR SCENARIO. THE HIGHEST CHANCE FOR STORMS WILL EXTEND FROM THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE REGIONS THEN TO ROLLA. ADDITIONAL STORMS COULD DEVELOP ALONG RESULTING OUTFLOW BOUNDARIES. STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY ON THE ORDER OF 2000-3000 J/KG BY THIS AFTERNOON. THETA-E DIFFERENTIALS ON THE ORDER OF 25 TO 30 SUGGEST THE POTENTIAL FOR STRONG IF NOT DAMAGING DOWN BURST WINDS. HAIL WILL BE POSSIBLE IN THE STRONGER UPDRAFTS BUT HAIL SIZE SHOULD BE INHIBITED BY HIGH FREEZING LEVELS. THE CHANCE OF THUNDERSTORMS WILL BE INCREASED ACROSS CENTRAL MISSOURI AND PORTIONS OF SOUTHERN MISSOURI HEADING INTO THIS AFTERNOON. FOSTER && .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AND SEVERE STORM POSSIBILITIES BOTH TODAY AND AGAIN ON FRIDAY. CURRENTLY...WEAK FRONTAL BOUNDARY STRETCHES FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. SOME SCATTERED CONVECTION HAS DEVELOPED OVER SOUTH CENTRAL KANSAS IN THE VICINITY OF THIS FRONT AND SOME UPPER LEVEL ENERGY. FRONT IS EXPECTED TO SLOWLY DRIFT SOUTH AND DIMINISH OVER THE OZARKS THIS AFTERNOON WITH SOME UPPER LEVEL ENERGY MOVING INTO THE AREA FROM THE WEST. AFTERNOON ML CAPES OF 1500-2500 J/KG WITH WEAK TO NO INHIBITION SHOULD YIELD A FEW STORMS DURING THE AFTERNOON ACROSS THE AREA. HAVE THE BEST OPPORTUNITY OVER SOUTHERN MISSOURI INTO SOUTHEAST KANSAS DURING THE AFTERNOON. SOME OF THE ACTIVITY CURRENTLY OVER NEAR ICT MAY MAKE IT INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE MORNING. BY TONIGHT...A STRONG UPPER LEVEL WAVE WILL BEGIN TO DROP SOUTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGIONS AND WILL SEND A STRONG SURFACE FRONT SOUTHEAST INTO CENTRAL KANSAS AND NORTHERN MISSOURI BY 12Z FRI. CONVECTION IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MAY PUSH INTO THE NORTHWESTERN PORTION OF THE CWA BY FRIDAY MORNING. THE BETTER CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO FRIDAY EVENING AS THE STRONG FRONT/UPPER LEVEL TROUGH SWING THROUGH. SEVERITY WILL LIKELY DEPEND UPON HOW MUCH SURFACE HEATING CAN OCCUR AHEAD OF THE FRONT FRIDAY. EARLIER PRECIPITATION AND CLOUD COVER COULD LIMIT AFTERNOON INSTABILITY ALTHOUGH MODELS STILL SUGGESTING AROUND 1500-2000 J/KG OF CAPE WITH SUFFICIENT 0-6KM WIND SHEAR FOR A SEVERE RISK. MAIN RISK WILL LIKELY BE WITH DAMAGING STRAIGHT LINE WINDS AS A LINE OF STORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. LARGE HAIL WOULD ALSO BE POSSIBLE IF A DECENT AMOUNT OF CAPE CAN BE REALIZED. THIS SHOULD BE A FAIRLY PROGRESSIVE SYSTEM AND SHOULD CLEAR THE PRECIPITATION OUT OF THE AREA BY 12Z SAT. A MUCH COOLER AND DRIER AIR MASS WILL MOVE IN BEHIND THE CONVECTION AND FRONT AND LINGER THROUGH THE WEEKEND. BY TUESDAY OF NEXT WEEK...UPPER TROUGH WILL SHIFT EAST AND BE REPLACED WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. AND A RETURN TO WARMER TEMPERATURES OVER THE REGION. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN EXPECT MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS. PILOTS SHOULD MONITOR RADAR TRENDS THROUGH TODAY AS AN ISOLATED THUNDERSTORM OR TWO CAN NOT BE RULED OUT. A STRONG STORM SYSTEM WILL APPROACH THE OZARKS FROM THE NORTHWEST BY FRIDAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN MISSOURI WITH WIDESPREAD RAINFALL. THIS ACTIVITY WILL LIKELY LOWER FLIGHT CATEGORIES THROUGH MUCH OF THE DAY ON FRIDAY. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 11:03 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1103 AM CDT THU SEP 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1103 AM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A CLUSTER OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL TRACK EAST ACROSS CENTRAL AND PORTIONS SOUTHERN MISSOURI INTO THIS AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA. THE GREATEST RISK FOR THUNDERSTORMS AND ACCOMPANYING SEVERE WEATHER WILL OCCUR FROM THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE REGION THEN TO THE ROLLA AREA. SOME STORMS MAY BECOME SEVERE WITH A LIMITED RISK FOR DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AFTERNOON HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 102 TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR ON FRIDAY. THE RISK OF SEVERE STORMS COULD INCREASE ON FRIDAY DEPENDING ON THE AMOUNT OF INSTABILITY THAT DEVELOPS. THE MAIN SEVERE WEATHER RISK WOULD BE WITH DAMAGING STRAIGHT LINE WIND. IF ENOUGH INSTABILITY CAN DEVELOP...THEN LARGE HAIL WOULD ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Sep 6, 10:16 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT THU SEP 6 2012
KSZ073-061545-
BOURBON KS-
1016 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1045 AM
CDT...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PORTERVILLE...OR 19 MILES
NORTH OF ST. PAUL...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HARDING...HIATTVILLE...MAPLETON...MARMATON...
PAWNEE STATION...PETERSBURG...PORTERVILLE...REDFIELD...UNIONTOWN AND
XENIA.
PEOPLE IN BOURBON COUNTY...INCLUDING UNIONTOWN AND REDFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3804 9509 3805 9477 3805 9464 3804 9462
3767 9462 3767 9488 3768 9488 3768 9509
TIME...MOT...LOC 1516Z 264DEG 21KT 3780 9517
BOXELLSpecial weather statement, Sep 6, 10:43 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT THU SEP 6 2012
MOZ066-061630-
VERNON MO-
1043 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 1130 AM
CDT...
AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF RICHARDS...OR
4 MILES EAST OF FORT SCOTT...MOVING EAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE NEVADA...SCHELL CITY...SHELDON AND WALKER.
PEOPLE IN VERNON COUNTY...INCLUDING NEVADA AND WALKER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3806 9427 3804 9423 3806 9421 3805 9419
3806 9413 3804 9411 3804 9406 3786 9406
3785 9407 3764 9407 3765 9461 3806 9462
TIME...MOT...LOC 1543Z 261DEG 22KT 3786 9460
BOXELLSpecial weather statement, Sep 6, 11:21 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT THU SEP 6 2012
MOZ066-067-077-078-089-061700-
BARTON MO-CEDAR MO-ST. CLAIR MO-VERNON MO-DADE MO-
1121 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CEDAR...NORTHWESTERN
DADE...VERNON AND WESTERN ST. CLAIR COUNTIES UNTIL NOON CDT...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
SCHELL CITY TO 6 MILES EAST OF MILO TO OAKTON...MOVING EAST AT 30
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE APPLETON CITY...EL DORADO SPRINGS...GOLDEN
CITY...LAMAR...LOCKWOOD...LOWRY CITY...NEVADA...SCHELL CITY...
SHELDON...STOCKTON...VERDELLA AND WALKER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE AND TRUMAN LAKE.
PEOPLE IN BARTON...CEDAR...NORTHWESTERN DADE...VERNON AND WESTERN ST.
CLAIR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PERSONS ON OR NEAR TRUMAN AND STOCKTON LAKES...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY
OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3805 9454 3807 9449 3806 9427 3804 9423
3806 9421 3805 9419 3806 9413 3804 9407
3822 9406 3821 9372 3777 9373 3738 9388
3737 9442 3773 9454
TIME...MOT...LOC 1620Z 268DEG 28KT 3813 9414 3776 9416
3746 9427
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:43 AM CDT | Special Weather Statement | SGF | Vernon | 47 min |
| Sep 6, 11:21 AM CDT | Special Weather Statement | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| Sep 6, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 61 min |
| Sep 6, 12:40 PM CDT | Special Weather Statement | SGF | Greene | 35 min |
| Sep 6, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Sep 6, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 40 min |
| Sep 6, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 23 min |
| Sep 6, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 51 min |
| Sep 6, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Sep 6, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 48 min |
| Sep 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Morgan, Phelps | 67 min |
| Sep 6, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 51 min |
| Sep 6, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| Sep 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Texas | 41 min |
| Sep 6, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 13 min |
| Sep 6, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 44 min |
| Sep 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 15 min |
| Sep 6, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 37 min |
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 33 min |
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 48 min |
| Sep 6, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 40 min |
| Sep 6, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| Sep 6, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 34 min |
| Sep 6, 5:04 PM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Sep 6, 6:00 PM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Sep 6, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 24 min |
| Sep 6, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 16 min |
| Sep 6, 6:30 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.